Night Sweats

Hello

I've started getting night sweats.... is this a symptom of Hashimotos/thyroid? I'm 36 years old so too young for the menopause?? My mother was in her late 50s. I haven't been blessed with children yet, I'm getting tested for a blood clotting disorder when my next tests are due (in May) so that is on hold until then. I can't go to my doctor because I went to him a year before my thyroid diagnosis with menorrhagia and weight gain (which I now know was due to Hashimotos) and he said it was because I was getting old. I can't cope with going to him with this just for him to say it is because of my age. It took all my strength trying to get a diagnosis in the first place and I'm not ashamed but the only reason I got a proper diagnosis was because I took my mother with me to the doctors surgery. :)

6 Replies

oldestnewest
  • Hi Night sweats can be lots of things Commonly hormonal, ie thyroid or diabetes etc. If everything else ruled out it is important to have it properly investigated as on rare occasions may be serious. Start with al, the thyroid tests, TSH, T4 and Free T3, diabetes and B12, vit D all hormonal and also reproductive hormones, this does not mean the menopause but more the reproductive organs reducing, as they do.One or more of these tests should show you the cause, other wise do get advice.

    best wishes,

    Jackie

    Not sure if you know but to reply to a post click on "Reply to this" under that post ,so that we know.

  • I was diagnosed with hypo just before retirement. Whilst I was on levothyroxine, I always had night sweats. I haven't since I switched to other meds.

  • Hi I had similar issues before being diagnosed with being overactive. I had borderline test for years but was dismissed by the GP ( my mum and sister are hypos). It was explained off as high blood pressure or menopause ( I was late 30's). Of course it was neither.

    Go to your GPs and ask to see a female doctor or swap doctors. It is easy to see if it is the menopause with simple tests.

  • I am retired now, was diagnosed hypothyroid twenty years ago, on levothyroxne and have had night sweats dor last three years. GP decided I was on too high a dose for reduced it from 100 to 75 but as not made an difference in that respect. Atill have all he other symptons too. So GP not sure why have the night sweats and have been checked for other causes.

  • Hi, whenever my dose has been too low i have terrible bed drenching sweats. When the gp lowered my dose a few months back, the night sweats were so bad i didn't get any sleep. By 6am i couldn't stand it any longer and took an extra 25mcg of levo, within 2 hours the sweating stopped.

  • Thanks for all of your answers. I'll get an appointment with a doctor and be strong and demand some tests. :)

You may also like...